Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 19, NWS Missoula, MT

November 16, 2009Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 16, 2009, 1:26 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 16, 2009, 10:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2009, 1:26 PM PST (21:26 UTC)
In effect from
Nov 16, 2009, 10:00 PM PST
Expired
Nov 17, 2009, 3:42 AM PST
In force
6 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 162126
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
226 PM MST MON NOV 16 2009

.THE COMBINATION OF INCREASING SOUTHWESTERLY WINDS ALOFT AND A
TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE STRONG SOUTHERLY
WINDS IN ADVANCE OF A PACIFIC SYSTEM APPROACHING THE WEST COAST.
WINDS ARE EXPECTED TO PEAK EARLY TUESDAY WITH GUSTS UP TO 50 MPH
POSSIBLE. 

IDZ007-170530-
/O.NEW.KMSO.WI.Y.0019.091117T0600Z-091117T1800Z/
OROFINO/GRANGEVILLE REGION-
126 PM PST MON NOV 16 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST TUESDAY. 

SOUTHERLY WINDS WILL BE DEVELOPING IN THE GRANGEVILLE AREA THIS
EVENING....INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
OVERNIGHT AND INTO TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KMSO 170507
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1007 PM MST MON NOV 16 2009

.THE COMBINATION OF INCREASING SOUTHWESTERLY WINDS ALOFT AND A
TIGHTENING SURFACE PRESSURE GRADIENT WILL CREATE STRONG SOUTHERLY
WINDS IN ADVANCE OF A PACIFIC SYSTEM APPROACHING THE WEST COAST.
WINDS ARE EXPECTED TO PEAK EARLY TUESDAY WITH GUSTS UP TO 50 MPH
POSSIBLE.

IDZ007-171200-
/O.CON.KMSO.WI.Y.0019.091117T0600Z-091117T1800Z/
OROFINO/GRANGEVILLE REGION-
907 PM PST MON NOV 16 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

SOUTHERLY WINDS WILL BE DEVELOPING IN THE GRANGEVILLE AREA THIS
EVENING....INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
OVERNIGHT AND INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KMSO 171142
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
442 AM MST TUE NOV 17 2009


IDZ007-171245-
/O.CAN.KMSO.WI.Y.0019.000000T0000Z-091117T1800Z/
OROFINO/GRANGEVILLE REGION-
342 AM PST TUE NOV 17 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CAN CELLED THE WIND
ADVISORY. 

WINDS IN THE GRANGEVILLE AREA AND ALONG THE CAMAS PRAIRIE NEVER
MATERIALIZED. THOUGH STRONG GUSTY WINDS IN THE LOWER HELLS CANYON
UP TO 40 MPH AT TIMES ARE OCCURRING. THESE ARE EXPECTED TO
CONTINUE THROUGH THE MORNING HOURS. STRONG SOUTH WINDS ARE STILL
POSSIBLE LATER THIS MORNING IN THE GRANGEVILLE REGION...BUT ARE
NOT EXPECTED TO REACH ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:24 PM PST, 2 minutes earlier.

Area forecast discussion, Nov 16, 1:24 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
224 PM MST MON NOV 16 2009

.DISCUSSION...A LARGE SCALE TROUGH OF LOW PRESSURE WILL BE
APPROACHING THE WEST COAST DURING THE NEXT 24 HOURS. NORTH-
CENTRAL IDAHO AND WESTERN MONTANA WILL SEE INCREASING CLOUDS AS A
STRENGTHENING SOUTHWEST FLOW ALOFT MOVES MOISTURE INLAND IN
ADVANCE OF THIS SYSTEM. THE NORTHWEST CORNER OF MONTANA STANDS THE
BEST CHANCE OF MEASURABLE PRECIPITATION OVERNIGHT TONIGHT...WHILE
OTHER AREAS WILL REMAIN PRECIP-FREE. THESE WINDS ALOFT WILL
COMBINE WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO CREATE
STRONG SOUTHERLY WINDS IN THE GRANGEVILLE AREA OF NORTH-CENTRAL
IDAHO OVERNIGHT AND INTO TUESDAY MORNING. THUS...A WIND ADVISORY
HAS BEEN ISSUED FOR THE GRANGEVILLE AREA.

LATER TUESDAY AND TUESDAY NIGHT...MOISTURE AND BETTER SYNOPTIC
LIFT WILL BE MOVING OVER THE NORTHERN ROCKIES REGION. OUR BEST
CHANCE OF PRECIPITATION WILL OCCUR DURING THIS PERIOD WITH THE
PASSAGE OF A FRONTAL BOUNDARY. ALTHOUGH SOUTH WINDS ACROSS THE
GRANGEVILLE AREA WILL DECREASE BELOW WIND ADVISORY CRITERIA...WE
STILL EXPECT BREEZY CONDITIONS TO CONTINUE.

WEDNESDAY...THE COOL UPPER TROUGH WILL FINALLY MOVE ACROSS THE
INTER-MOUNTAIN REGION. THE SPLITTING NATURE OF THIS TROUGH
WOULD SUGGEST IT WILL WEAKEN AND THE PRODUCTION OF PRECIPITATION
WILL SUFFER. HOWEVER...THE ATMOSPHERE WILL BE DESTABILIZING WITH
SHOWERS EXPECTED TO DEVELOP. A COOLER AIR MASS WILL SEE SNOW
LEVELS LOWERING TO THE VALLEY FLOOR IN MANY LOCATIONS.

THURSDAY THROUGH MONDAY...THE NEXT TROUGH OF LOW PRESSURE EXPECTED
TO IMPACT THE NORTHERN ROCKIES WILL DEEPEN OFF THE PACIFIC COAST
AND SLOWLY MAKE ITS WAY EASTWARD TOWARDS THE INTER-MOUNTAIN WEST
THURSDAY. WHILE THERE ARE STILL TIMING ISSUES WITH THIS SYSTEM...A
WARM FRONTAL FEATURE LOOKS TO CROSS WESTERN MONTANA FRIDAY NIGHT
AND BRING AN INITIAL PUSH OF PRECIPITATION DURING THE OVERNIGHT
HOURS. CONDITIONS WILL TURN COLDER SATURDAY AS THE TROUGH DIGS
FURTHER SOUTH...WITH A COLD FRONT THEN CROSSING WESTERN MONTANA AND
CENTRAL IDAHO SATURDAY MORNING. ALL OF THIS ACTIVITY WILL KEEP A
WET FORECAST GOING THROUGH THE WEEKEND. DURING THIS TIME THE
UPPER LEVEL JET WILL SAG SOUTH OF THE REGION...ALLOWING FOR A
COLDER TREND IN TEMPERATURES AS WELL.

&&

.AVIATION...HIGHER CLOUDS WILL BE THICKENING AND BASES GRADUALLY
LOWERING OVERNIGHT AS PACIFIC MOISTURE STREAMS IN FROM THE
SOUTHWEST. SKY CONDITIONS SHOULD REMAIN FAVORABLE...EXCEPT
ACROSS THE FAR NORTHWEST CORNER OF MONTANA WHERE LOWER CLOUD
BASES AND PRECIPITATION COULD BE OBSCURING TERRAIN. INCREASING
SOUTHWEST WINDS ALOFT MAY RESULT IN SOME WIND SHEAR AND INCREASED
TURBULENCE TUESDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY FOR
     OROFINO/GRANGEVILLE REGION.

&&

SHORT TERM...MSJ
LONG TERM....ALLEGRETTO
AVIATION...MSJ

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.